Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 11, 2008, 12:33 AM EST for Chattahoochee County, Harris County, Muscogee County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2008, 12:33 AM EST (05:33 UTC)
- Expired
- Jan 11, 2008, 1:15 AM EST
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattahoochee County, GA, Harris County, GA, Muscogee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 6:16 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 110535
SVRFFC
GAC053-145-215-110615-
/O.NEW.KFFC.SV.W.0005.080111T0533Z-080111T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1233 AM EST FRI JAN 11 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
SOUTHEASTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 115 AM EST
* AT 1230 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST
OF COLUMBUS...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FORT BENNING...COLUMBUS...FORTSON AND CATAULA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FRIDAY MORNING FOR
WEST CENTRAL GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3235 8501 3237 8498 3243 8498 3259 8505
3273 8478 3255 8467 3253 8469 3253 8465
3249 8463 3248 8466 3245 8466 3233 8501
TIME...MOT...LOC 0533Z 240DEG 36KT 3243 8513
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 9:39 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 10, 9:39 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 939 PM EST THU JAN 10 2008 .UPDATE... SEVERE THREAT WEANING OVER PORTIONS OF NORTHWEST GEORGIA AND HAVE CANCELLED TORNADO WATCH OVER A GOOD CHUNK OF THE WATCH AREA. HOWEVER WILL NEED TO KEEP A CLOSE EYE ON ACTIVITY MOVING OUT OF CENTRAL ALABAMA. THINK AREA GENERALLY FROM ATLANTA TO GAINEVILLE SOUTHWARD WILL NEED TO BE WATCHED. MADE MINOR ADJUSTMENTS TO TEMPS AND WINDS. && .PREV DISCUSSION... /ISSUED 555 PM EST THU JAN 10 2008/ SHORT TERM /TONIGHT THROUGH SATURDAY/... STRONG COLD FRONT MOVES INTO CWA TONIGHT WITH STRONG LOW AND UPPER LEVEL JET DYNAMICS ASSOCIATED. NOT SURE HOW MUCH INSTABILITY WILL BE OVER AREA AHEAD OF FRONT BUT ALMOST ANY INSTABILITY WILL GIVE POSSIBILITY FOR SEVERE THUNDERSTORMS THAT COULD PRODUCE TORNADOES OR STRONG WINDS. BEST CHANCE FOR SEVERE WEATHER WILL BE ON THE W SIDE OF THE CWA ESPECIALLY NW GA. STRONG LOW LEVEL WINDS WILL AFFECT THE HIGHER TERRAIN OF NORTH GA SO THE WIND ADVISORY WILL CONTINUE. COLD FRONT...IN A MUCH WEAKENED FORM...LOOKS TO EXIT CWA FRIDAY. PRECIP POTENTIAL ENDING FOR NW GA LATE TONIGHT BUT SMALLER CHANCES CONTINUING OVER PARTS OF E GA MAINLY FRIDAY MORNING. OVERALL CONFIDENCE IS MODERATE. MUCH UNCERTAINTY AS ANOTHER MUCH WEAKER COLD FRONT APPROACHES CWA SATURDAY NIGHT. AS THIS SYSTEM APPROACHES...THE GFS DEVELOPS A SURFACE LOW AND MOVES IT TO S GA LATE SATURDAY NIGHT. THE NAM DOES NOT DEVELOP THIS SURFACE LOW. A COMPROMISE WAS TAKEN BETWEEN THE MODELS AS FAR AS PRECIP POTENTIAL IS CONCERNED. IF THERE IS ENOUGH MOISTURE OVER N GA LATE SATURDAY NIGHT AND PRECIP OCCURS...SOME OF IT COULD BE SNOW. OVERALL CONFIDENCE IS LOW. TEMPERATURES COOLING OFF CLOSER TO NORMAL BEHIND THE FRONT. LONG TERM /SUNDAY THROUGH THURSDAY/... LOW CONFIDENCE WITH HOW THIS PERIOD WILL START BUT IF THERE IS ENOUGH MOISTURE OVER FAR N GA...THE PASSAGE OF A WEAK COLD FRONT AND UPPER SHORT WAVE COULD CAUSE SOME SNOW. A SHORT WAVE LOOKS TO MOVE ACROSS THE AREA MONDAY NIGHT AND EARLY TUESDAY. IT COULD HAVE ENOUGH MOISTURE FOR PRECIP THAT COULD FALL AS RAIN OR SNOW. THIS WILL HAVE TO BE WATCHED AS THE CURRENT FORECAST HAS NO MENTION OF PRECIP. CONDITIONS LOOKS TO REMAIN DRY OVER THE AREA UNTIL MAYBE THURSDAY AS ESE LOW LEVEL FLOW INCREASES MOISTURE OVER THE AREA. HYDROLOGY... RAIN AMOUNTS AROUND 1 INCH FOR FAR NW GA EXPECTED TONIGHT. THIS SHOULD NOT CAUSE FLOODING PROBLEMS UNLESS SOMETHING MORE FALLS IN A SHORT PERIOD OF TIME. AVIATION... COLD FRONT VICINITY OF MISSISSIPPI RIVER AT THIS TIME...WITH WEDGE CONDITIONS EAST OF ROME TO ATLANTA. CEILINGS IN WEDGE LIFR THROUGH THE EVENING UNTIL FRONT GETS INTO THE AREA AROUND MIDNIGHT. OTHERWISE CEILINGS VARYING 3 TO 5THSD FT EXCEPT IFR IN RAIN AND A FEW THUNDERSTORMS. VISIBILITY ALSO UNRESTRICTED EXCEPT IN RAIN. WINDS GENERALLY SOUTH TO SOUTHWEST 10 TO 15KT...EXCEPT EASTERLY OVER ATHENS-GAINESVILLE AREA. A FEW THUNDERSTORMS MAY BE SEVERE NORTH AND WEST GEORGIA THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 58 37 63 37 / 90 20 5 10 20 ATLANTA 50 56 37 61 40 / 100 10 5 10 20 BLAIRSVILLE 44 49 32 56 33 / 100 5 5 10 20 CARTERSVILLE 46 55 29 59 33 / 100 0 5 10 20 COLUMBUS 55 61 37 63 39 / 90 10 10 5 20 GAINESVILLE 49 52 36 60 38 / 100 10 5 10 20 MACON 57 62 34 64 37 / 100 30 10 10 20 ROME 44 53 32 60 34 / 100 0 5 10 20 PEACHTREE CITY 50 57 31 61 32 / 100 10 5 10 20 VIDALIA 58 66 39 66 44 / 50 40 10 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 AM EST FRIDAY FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...GORDON... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE... WHITFIELD. &&
Hazardous weather outlook, Jan 10, 9:30 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EST THU JAN 10 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 930 PM EST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF WEST CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A COLD FRONT FROM MIDDLE TENNESSEE INTO SOUTHEAST MISSISSIPPI WILL PROGRESS EASTWARD INTO NORTHWEST GEORGIA AROUND MIDNIGHT. THIS FRONT WILL CONTINUE INTO CENTRAL GEORGIA DURING THE REMAINDER OF THE NIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. ALSO...ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE WEST OF A LINE FROM ATLANTA TO WARM SPRINGS TO LUMPKIN UNTIL AROUND MIDNIGHT. .OTHER HAZARDS... STRONG GUSTY WINDS ASSOCIATED WITH THE LOW LEVEL JET WILL AFFECT THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS. FOR MORE INFORMATION ON THE HIGH WINDS...SEE THE LATEST WIND ADVISORY STATEMENT. .DISCUSSION... THUNDERSTORMS HAVE DIMINISHED ACROSS MUCH OF NORTH GEORGIA DUE TO MORE STABLE AND COOLER AIR IN THAT AREA. DYNAMICS WILL REMAIN STRONG OVER PORTIONS OF WEST CENTRAL GEORGIA UNTIL MIDNIGHT AS STRONG LOW LEVEL WINDS CROSS THE AREA. THIS COMBINED WITH ABUNDANT MOISTURE AND LIFTED INDEX VALUES NEAR MINUS THREE...WILL ALLOW A FEW THUNDERSTORMS TO POSSIBLY BECOME SEVERE DURING THE NEXT FEW HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF CENTRAL GEORGIA FRIDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 10, 7:58 PM EST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 758 PM EST THU JAN 10 2008 GAZ004-005-110130- 758 PM EST THU JAN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN WHITFIELD AND MURRAY COUNTIES UNTIL 830 PM EST... AT 754 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DAWNVILLE...MOVING NORTHEAST AT 45 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHITFIELD AND MURRAY COUNTIES THROUGH 830 PM EST. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DAWNVILLE...COHUTTA... SUMAC...GREGORY...TENNGA...CRANDALL...ETON AND CISCO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND MOTORISTS ARE URGED TO USE CAUTION. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 16
Special weather statement, Jan 10, 8:32 PM EST, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 832 PM EST THU JAN 10 2008 GAZ002-110215- 832 PM EST THU JAN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUST TO 40 MPH AND BRIEF HEAVY RAIN IN WALKER COUNTY UNTIL 915 PM EST... AT 832 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LINWOOD...AND MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 MPH AND BRIEF HEAVY RAIN ARE LIKELY AS THIS STORM MOVES ACROSS WALKER COUNTY THROUGH 915 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LINWOOD...LA FAYETTE...NOBLE...NAOMI... VILLNOW AND ROCK SPRING.
Special weather statement, Jan 10, 10:00 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EST THU JAN 10 2008 GAZ066-078-110345- 1000 PM EST THU JAN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH IN HARRIS AND TROUP COUNTIES UNTIL 1045 PM EST... AT 1000 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ABBOTTSFORD TO 48 MILES SOUTHWEST OF FORTSON...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 45 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS HARRIS AND TROUP COUNTIES THROUGH 1045 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ABBOTTSFORD...LONG CANE...HARRISONVILLE...LA GRANGE...LA GRANGE...LOUISE...HOGANSVILLE...JONES CROSSROADS... WHITESVILLE...MOUNTVILLE...MULBERRY GROVE AND FORTSON. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 16
Special weather statement, Jan 10, 10:42 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1042 PM EST THU JAN 10 2008 GAZ056-066>068-078-079-089-110430- 1042 PM EST THU JAN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 40 MPH MUSCOGEE... HARRIS...TALBOT...PIKE...TROUP...MERIWETHER AND SPALDING COUNTIES UNTIL 1130 PM EST... AT 1042 PM EST/942 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GREENVILLE TO 23 MILES SOUTHWEST OF COLUMBUS...MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 40 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS MUSCOGEE...HARRIS...TALBOT...PIKE...TROUP...MERIWETHER AND SPALDING COUNTIES THROUGH 1130 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STOVALL...SAINT MARKS...PRIMROSE...MOUNTVILLE... MULBERRY GROVE...PINE MOUNTAIN...PINE MOUNTAIN VALLEY...F.D ROOSEVELT STATE PARK...DURAND...HAMILTON...GREENVILLE...WOOSTER... PINE MOUNTAIN VALLEY...HARRIS CITY AND FORTSON. 16
Special weather statement, Jan 10, 10:56 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1056 PM EST THU JAN 10 2008 GAZ090-110445- 1056 PM EST THU JAN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH WINDS IN CHATTAHOOCHEE COUNTY UNTIL 1145 PM EST... AT 1054 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST FORT BENNING TO 18 MILES SOUTHWEST OF FORT BENNING...MOVING EAST TO NORTHEAST AT 40 MPH. WIND GUSTS OF 45 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS CHATTAHOOCHEE COUNTY THROUGH 1145 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT BENNING...JAMESTOWN...CUSSETA...RENFROE AND MANTA. 16
Special weather statement, Jan 10, 11:27 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1127 PM EST THU JAN 10 2008 GAZ069-078-079-089-110500- 1127 PM EST THU JAN 10 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 35 MPH IN MUSCOGEE... HARRIS...TALBOT AND UPSON COUNTIES UNTIL MIDNIGHT EST... AT 1124 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WOODLAND TO 20 MILES SOUTHWEST OF BOX SPRINGS...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MUSCOGEE ...HARRIS...TALBOT AND UPSON COUNTIES THROUGH MIDNIGHT EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WAVERLY HALL... WOODLAND...PLEASANT HILL...SPREWELL BLUFF STATE PARK...BOX SPRINGS ...TALBOTTON...ROLAND...GENEVA AND THOMASTON. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:17 PM EST | Severe Thunderstorm Warning | FFC | Catoosa | 43 min |
| Jan 10, 7:30 PM EST | Severe Thunderstorm Warning | FFC | Walker, Whitfield | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.